Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2021, 12:54 AM EDT for Chattahoochee County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 12:54 AM EDT (04:54 UTC)
- Expired
- Aug 17, 2021, 1:15 AM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 86 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WWUS82 KFFC 170454
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EDT Tue Aug 17 2021
GAZ090-170515-
Chattahoochee GA-
1254 AM EDT Tue Aug 17 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 115 AM EDT...
At 1254 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Jamestown and south
Fort Benning, or 3 miles southwest of Cusseta...moving northwest at
40 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld and Jamestown/south Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3234 8501 3238 8497
3237 8496 3240 8490 3226 8478 3223 8482
TIME...MOT...LOC 0454Z 139DEG 35KT 3227 8487
MAX HAIL SIZE...
MAX WIND GUST...
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 11:01 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 16, 11:01 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1101 PM EDT Mon Aug 16 2021 .UPDATE... Tropical Storm Fred is continuing to move inland across the Florida panhandle/southeastern Alabama towards the local forecast area. Through the overnight hours, Fred is still expected to weaken to a tropical depression. Across the CWA, light showers have overspread much of the area out ahead of Fred, with rainbands moving into southwestern portions of the area. The wind advisory was extended further north and east with the most recent update and still remains in effect through Tuesday evening. The Flash Flood Watch remain in effect through Wednesday morning with little to no changes to the afternoon forecast. Reaves && .PREV DISCUSSION... /Issued 749 PM EDT Mon Aug 16 2021/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 314 PM EDT Mon Aug 16 2021/ SHORT TERM /Tonight through Tuesday Night/... Tropical Storm Fred continues to move towards the CWA this afternoon with outer convective rain bands moving into FL with heavy rainfall and gusty winds. With a more easterly track Fred is still progged to move on shore this afternoon/evening and then track northward into the CWA. As mentioned in todays earlier update, starting this evening through tomorrow night, QPF amounts of 2-5" will be possible across north and northeastern GA. Of course locally heavier amounts under stronger rain bands will be possible. In collaboration with WPC and neighboring offices a Flash Flood watch has been issued and covers much of GA starting late tonight and expiring Wednesday morning. Also, wind gusts up to 45 mph mainly along a line from Sumter county north towards Jasper county will be possible. As a result a wind advisory continues to be warranted and is in effect from midnight tonight to tomorrow afternoon. The caveat with the windy advisory is that there is a chance that western GA does not meet wind advisory criteria right away or even at all, but we have included these counties to take into account any wobble in the track associated with Fred. Although Fred will enter the CWA this evening/overnight limiting the initial instability and shear by tomorrow afternoon, when peak heating occurs, destabilization will support some severe storms and even an isolated tornado across our very far NE zones. Tomorrow night Fred will quickly begin to dissipate and move northeast of the CWA as impacts do the same. However, locally heavy rainfall will still be an issue for areas across far northern GA until late tomorrow night. 28 LONG TERM /Wednesday through Monday/... Quiet long term portion of the forecast compared to the short term. High pressure will remain centered along the SE coast through Thursday. The top of the ridge gets flattened a bit on Friday as a shortwave trough moves through the flow. After the shortwave trough passes, high pressure will build across the Gulf Coast states and remain in place through the remainder of the forecast period. A few pieces of mid level energy may impact the CWA during this time as they round the northern periphery of the high center. Quiet surface patter as weak high pressure will dominate. NListemaa AVIATION... 00Z Update... SHRA will be likely through the overnight hours and into much of Tuesday as TS Fred crosses the area. Cigs should quickly deteriorate after about 04Z to IFR and remain until Tuesday evening. Winds are expected to increase at all sites with gusts 15-30 kts possible through Tuesday morning, although exact wind speeds will be dependent on track of Fred. SHRA looks to end 19-22Z across metro taf sites with cigs lifting to MVFR/VFR thereafter. //ATL Confidence...00Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 71 80 71 88 / 90 100 70 70 Atlanta 70 78 71 88 / 90 100 60 50 Blairsville 66 74 66 83 / 90 100 80 70 Cartersville 71 79 70 89 / 80 100 60 50 Columbus 72 82 72 90 / 100 100 40 50 Gainesville 70 77 70 87 / 90 100 70 70 Macon 71 85 72 91 / 90 100 40 60 Rome 71 79 71 90 / 70 90 60 50 Peachtree City 70 79 70 89 / 90 100 60 50 Vidalia 74 88 74 91 / 70 90 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM EDT Tuesday for the following zones: Bibb...Butts...Chattahoochee...Clarke...Clayton...Coweta... Crawford...Crisp...Dooly...Fayette...Greene...Harris...Henry... Houston...Jasper...Jones...Lamar...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...Oconee... Oglethorpe...Peach...Pike...Putnam...Rockdale...Schley... Spalding...Stewart...Sumter...Talbot...Taylor...Troup...Upson... Walton...Webster. Flash Flood Watch from 2 AM EDT Tuesday through Wednesday morning for the following zones: Banks...Barrow...Bartow... Bibb...Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Dade... Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Harris... Heard...Henry...Jackson...Jasper...Jones...Lamar...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...Putnam... Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter... Talbot...Taylor...Towns...Troup...Union...Upson...Walker... Walton...Webster...White...Whitfield. && SHORT TERM...28 LONG TERM....NListemaa AVIATION...Reaves
Hazardous weather outlook, Aug 16, 9:40 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 940 PM EDT Mon Aug 16 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 940 PM EDT Mon Aug 16 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch is in effect late tonight through Tuesday night for much of the area. A Wind Advisory is in effect for parts of central Georgia after midnight tonight through Tuesday afternoon. Numerous showers and thunderstorms will continue to overspread the area this evening as Tropical Storm Fred moves north northeast out of the panhandle of Florida. Locally heavy rain and gusty winds to 40 MPH will be the primary threats with storms through this evening. Heavier rain and stronger winds will accompany the remains of Fred later tonight as the system moves into west central Georgia. The potential for flooding or flash flooding will increase, especially toward daybreak. In addition, the gusty winds could bring down a few trees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Heavy rainfall and gusty winds associated with the remnants of Fred will affect the area through Tuesday evening. An increased risk of flooding, especially creeks and small streams, can be expected. In addition, a brief tornado will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed impact weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 17, 12:53 AM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1253 AM EDT Tue Aug 17 2021
GAZ090-170500-
Chattahoochee GA-
1253 AM EDT Tue Aug 17 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 100 AM EDT...
At 1252 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Jamestown and south
parts of Fort Benning, or 4 miles southwest Cusseta...moving
northwest at 40 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld and Jamestown/south Fort
Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3223 8482 3223 8492 3224 8491 3225 8492
3226 8489 3230 8494 3233 8501 3234 8501
3236 8498 3237 8498 3241 8484 3223 8475
3223 8480 3222 8480 3222 8481
TIME...MOT...LOC 0452Z 139DEG 35KT 3225 8485
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 17, 12:54 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EDT Tue Aug 17 2021
GAZ090-170515-
Chattahoochee GA-
1254 AM EDT Tue Aug 17 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 115 AM EDT...
At 1254 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Jamestown and south
Fort Benning, or 3 miles southwest of Cusseta...moving northwest at
40 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld and Jamestown/south Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3234 8501 3238 8497
3237 8496 3240 8490 3226 8478 3223 8482
TIME...MOT...LOC 0454Z 139DEG 35KT 3227 8487
MAX HAIL SIZE...
MAX WIND GUST...The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:53 AM EDT | Special Weather Statement | FFC | Chattahoochee | 7 min |
| Aug 17, 1:18 AM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Aug 17, 2:49 AM EDT | Tornado Warning | FFC | Taylor | 26 min |
| Aug 17, 3:01 AM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Aug 17, 3:04 AM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Aug 17, 3:10 AM EDT | Tornado Warning | FFC | Macon, Taylor | 23 min |
| Aug 17, 3:25 AM EDT | Special Weather Statement | FFC | Dodge | 35 min |
| Aug 17, 3:39 AM EDT | Special Weather Statement | FFC | Upson | 36 min |
| Aug 17, 4:05 AM EDT | Special Weather Statement | FFC | Upson | 25 min |
| Aug 17, 4:21 AM EDT | Special Weather Statement | FFC | Bibb | 24 min |
| Aug 17, 4:38 AM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Aug 17, 4:39 AM EDT | Tornado Warning | FFC | Coweta, Heard, Meriwether, Troup | 14 min |
| Aug 17, 4:42 AM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 17, 4:47 AM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Aug 17, 5:04 AM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Aug 17, 5:06 AM EDT | Tornado Warning | FFC | Bibb, Houston | 24 min |
| Aug 17, 5:25 AM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| Aug 17, 5:40 AM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 17, 5:42 AM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 17, 5:48 AM EDT | Tornado Warning | FFC | Twiggs, Wilkinson | 16 min |
| Aug 17, 6:17 AM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 17, 6:18 AM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee | 20 min |
| Aug 17, 6:26 AM EDT | Tornado Warning | FFC | Baldwin, Jones, Wilkinson | 17 min |
| Aug 17, 6:35 AM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Aug 17, 6:54 AM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Aug 17, 6:55 AM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Aug 17, 7:06 AM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| Aug 17, 7:16 AM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Aug 17, 7:19 AM EDT | Tornado Warning | FFC | Johnson, Laurens, Washington | 26 min |
| Aug 17, 7:29 AM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
| Aug 17, 7:50 AM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Aug 17, 7:50 AM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 17, 7:58 AM EDT | Special Weather Statement | FFC | Clarke | 32 min |
| Aug 17, 8:04 AM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Aug 17, 8:06 AM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Aug 17, 8:09 AM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Aug 17, 8:14 AM EDT | Special Weather Statement | FFC | Oconee | 31 min |
| Aug 17, 8:22 AM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Aug 17, 8:24 AM EDT | Tornado Warning | FFC | Morgan, Oconee, Walton | 19 min |
| Aug 17, 8:31 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 5 hr |
| Aug 17, 8:40 AM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Aug 17, 8:48 AM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Aug 17, 8:56 AM EDT | Special Weather Statement | FFC | Warren | 34 min |
| Aug 17, 9:26 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Aug 17, 9:35 AM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Aug 17, 9:38 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 8 hr |
| Aug 17, 9:41 AM EDT | Special Weather Statement | FFC | Glascock | 34 min |
| Aug 17, 9:58 AM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Aug 17, 10:18 AM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Aug 17, 10:19 AM EDT | Special Weather Statement | FFC | Elbert | 11 min |
| Aug 17, 10:26 AM EDT | Tornado Warning | FFC | Banks | 30 min |
| Aug 17, 10:32 AM EDT | Flash Flood Warning | FFC | Banks, Hall, Jackson, Madison | 5 hr |
| Aug 17, 10:33 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 17, 10:57 AM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Aug 17, 11:09 AM EDT | Special Weather Statement | FFC | White | 36 min |
| Aug 17, 11:25 AM EDT | Special Weather Statement | FFC | White | 20 min |
| Aug 17, 11:29 AM EDT | Special Weather Statement | FFC | Union | 31 min |
| Aug 17, 12:00 PM EDT | River Flood Warning | FFC | Banks | 9 hr |
| Aug 17, 12:15 PM EDT | Flash Flood Warning | FFC | Hall, Lumpkin, Towns, Union, White | 6 hr |
| Aug 17, 12:21 PM EDT | River Flood Warning | FFC | White | 7 hr |
| Aug 17, 1:00 PM EDT | River Flood Warning | FFC | Towns | 9 hr |
| Aug 17, 2:46 PM EDT | River Flood Warning | FFC | Towns | 21 hr |
| Aug 17, 3:18 PM EDT | River Flood Warning | FFC | Polk | 5 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.